Alert archive / Florida / Small Craft Advisories in 2017

Small Craft Advisory 8, NWS Key West, FL

February 10, 2017

NWS Key West, FL issued this small craft advisory at Feb 10, 2017, 3:08 PM EST. It took effect at Feb 10, 2017, 4:00 PM EST. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Feb 10, 2017, 3:08 PM EST (20:08 UTC)
In effect from
Feb 10, 2017, 4:00 PM EST
Expired
Feb 11, 2017, 9:34 AM EST
In force
18 hr
Issued by
NWS Key West, FL

The text

As transmitted.

576 
WHUS72 KKEY 102008
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
308 PM EST FRI FEB 10 2017

GMZ033-034-042>044-052>055-072>075-110400-
/O.CAN.KKEY.SC.Y.0007.000000T0000Z-170210T2200Z/
/O.NEW.KKEY.SC.Y.0008.170210T2100Z-170211T0400Z/
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
308 PM EST FRI FEB 10 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT
ADVISORY, WHICH IS IN EFFECT UNTIL 11 PM EST THIS EVENING. 

* WINDS...NORTHEAST WINDS NEAR 20 KNOTS WILL PREVAIL THIS EVENING
  ACROSS THE AFFECTED WATERS. WINDS WILL SLACKEN SOMEWHAT
  OVERNIGHT. 

* WAVES/SEAS...SEAS WILL BUILD TO 6 TO 8 FEET IN PORTIONS OF THE
  EXTREME SOUTHEASTERN GULF OF MEXICO AND STRAITS OF FLORIDA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
OR SEAS OF 7 FEET OR GREATER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE
CONDITIONS. 

&&

$$

GMZ031-032-035-102115-
/O.CAN.KKEY.SC.Y.0007.000000T0000Z-170210T2200Z/
FLORIDA BAY INCLUDING BARNES SOUND, BLACKWATER SOUND, AND
BUTTONWOOD SOUND-
BAYSIDE AND GULF SIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE-
GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON
SHOAL OUT TO 5 FATHOMS-
308 PM EST FRI FEB 10 2017

...SMALL CRAFT ADVISORY HAS BEEN CANCELLED FOR FLORIDA BAY AND THE
BAY AND GULF SIDE WATERS...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS CANCELLED THE SMALL
CRAFT ADVISORY. WINDS ACROSS FLORIDA BAY AND THE BAY SIDE GULF
SIDE WATERS DECREASED QUICKLY LATE THIS AFTERNOON. SMALL CRAFT
SHOULD EXERCISE CAUTION UNTIL WINDS DECREASE BELOW 15 TO 20 KNOTS
LATE TONIGHT. 

$$

BWC
3 follow-up statements
693 
WHUS72 KKEY 110312
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
1012 PM EST FRI FEB 10 2017

GMZ033-034-042>044-052>055-072>075-111000-
/O.EXT.KKEY.SC.Y.0008.000000T0000Z-170211T1000Z/
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
1012 PM EST FRI FEB 10 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT...

* WINDS...SUSTAINED NORTHEAST TO EAST SURFACE WINDS NEAR 20 KNOTS
  WILL PREVAIL OVERNIGHT. 

* WAVES/SEAS...SEAS AS HIGH AS 8 FEET EXPECTED IN THE GULF STREAM. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
OR SEAS OF 7 FEET OR GREATER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE
WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE CONDITIONS.

&&

$$
BS
186 
WHUS72 KKEY 110927
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
427 AM EST SAT FEB 11 2017

GMZ033-034-042>044-111030-
/O.CAN.KKEY.SC.Y.0008.000000T0000Z-170211T1000Z/
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
427 AM EST SAT FEB 11 2017

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS CANCELLED THE SMALL
CRAFT ADVISORY. 


$$

GMZ052>055-072>075-111600-
/O.EXT.KKEY.SC.Y.0008.000000T0000Z-170211T1600Z/
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
427 AM EST SAT FEB 11 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM...

* WINDS...SUSTAINED NORTHEAST TO EAST WINDS NEAR 20 KNOTS WILL
  PERSIST ACROSS THE STRAITS OF FLORIDA. 


* WAVES/SEAS...SEAS AS HIGH AS 7 FEET EXPECTED IN THE GULF 
  STREAM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
OR SEAS OF 7 FEET OR GREATER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE
CONDITIONS.

&&

$$

CLR
709 
WHUS72 KKEY 111434
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
934 AM EST SAT FEB 11 2017

GMZ052>055-072>075-111545-
/O.CAN.KKEY.SC.Y.0008.000000T0000Z-170211T1600Z/
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
934 AM EST SAT FEB 11 2017

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS CANCELLED THE SMALL
CRAFT ADVISORY FOR THE FLORIDA STRAITS. WINDS WILL BE OUT OF THE
EAST TO SOUTHEAST AT 15 TO 20 KNOTS AND SMALL CRAFT SHOULD
EXERCISE CAUTION UNTIL LATER THIS AFTERNOON WHEN WINDS DECREASE
FURTHER.  

$$

BWC

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Feb 10, 3:08 PM EST, 0 minutes earlier.

Area forecast discussion, Feb 10, 3:08 PM EST, 0 minutes before
Area Forecast Discussion
National Weather Service Key West FL
308 PM EST Fri Feb 10 2017

.DISCUSSION...
.CURRENTLY...
Satellite interrogation shows a surface ridge moving off the
Georgia coast this afternoon. From water vapor we find an immense
mid level high pressure stretching from the central Gulf of Mexico
northward along the Front Range to the Dakotas. Another strong
upper low is heading eastward off the Pacific Ocean toward the
Pacific Northwest. Closer to the Keys we have a few clouds
floating southwest across the Keys area. Winds are out of the
northeast to east near 20 knots at the marine stations. The island
terminals are out of the east at 10 to 15 knots, with some
gustiness.

.SHORT TERM (TONIGHT THROUGH SUNDAY)...
The surface ridge mentioned above will continue eastward through
Saturday morning, to a holding location between the Bahamas and
Bermuda by midday Saturday. Winds will continue to shift to the
east overnight with breezy conditions through at least midnight
due to the warmer water temperatures. The ridge axis will drift
to the south on Saturday resulting in decreasing winds through
Saturday night. A trough will cross the northeast coast late
Saturday night and early Sunday, weakening the ridge decreasing
winds a bit further on Sunday through Monday. During this time we
may see some peaks and lulls in winds as the pressure gradient
fluctuates.

&&

.LONG TERM (MONDAY THROUGH FRIDAY)...
The high pressure over the Atlantic shifts further eastward on
Monday and is replaced by a weak pressure pattern through
Wednesday afternoon. The guidance is in better agreement for a
surface low to develop along the Texas coast Tuesday afternoon,
then slide across the northern Gulf of Mexico, then across North
Florida by Thursday. This low will strengthen off the Georgia
coast on Thursday. This deepening of the trough will push a front
through the Keys area Thursday night and Friday. Rain chances will
creep upward due to the developing low enhancing lifting across
South Florida and the Keys. Wednesday night and Thursday will see
a chance of showers, with some cooling across the area on Friday.

&&

.MARINE...
Will keep the small craft advisory on the waters of the Florida
Straits, Hawk Channel, and the southeastern Gulf of Mexico for
the rest of this afternoon, but keep a cautionary statement in
for Florida Bay and the bay and Gulf Side waters. Winds are
northeast to east and will shift more easterly overnight. The high
pressure to our north will shift eastward over the Atlantic
overnight. Expect winds to decrease gradually on Saturday, at
first, then drop significantly Saturday night and Sunday. This is
due to the trough moving off the New England coast, breaking down
the pressure gradient. No advisory or cautionary statements are
expected After Saturday night through Wednesday.

&&

.AVIATION...
Until 12z/11th, VFR conditions are anticipated at the island
terminals with any cloud bases near 030. Northeast to east winds of
12 to 15 knots with occasional gusts of around 20 knots are
anticipated to back northeast, and slacken to around 10 knots but
with periodic gusts of 15 to 18 knots.

&&

.CLIMATE...
On this date in Keys Weather History, 1895, a high temperature of
59 and low temperature of 49 broke the daily cold records for the
third consecutive day. Each day from the 8th through the 10th
recorded highs in the 50s and lows in the 40s. Temperature records
for Key West date back to 1872.

&&

.PRELIMINARY POINT TEMPS/POPS...
Key West  68  79  69  79 / 0 0 -  -
Marathon  69  79  69  79 / 0 0 -  -

&&

.KEY WATCHES/WARNINGS/ADVISORIES...
FL...None.
GM...Small Craft Advisory until 11 PM EST this evening for GMZ033-034-
     042>044-052>055-072>075.

&&

Public/Marine/Fire...BWC
Aviation/Nowcasts....APA
Data Collection......Chesser

Visit us on the web at weather.gov/key

Follow us on Facebook and Twitter at:
www.facebook.com/nwskeywest
www.twitter.com/nwskeywest
Hazardous weather outlook, Feb 10, 6:09 AM EST, 8 hours 59 minutes before
Hazardous Weather Outlook
National Weather Service Key West FL
609 AM EST Fri Feb 10 2017

FLZ076>078-GMZ031>035-042>044-052>055-072>075-111100-
Monroe Upper Keys-Monroe Middle Keys-Monroe Lower Keys-
Florida Bay including Barnes Sound, Blackwater Sound, and
Buttonwood Sound-
Bayside and Gulf side from Craig Key to west end of Seven Mile
Bridge-
Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out
and beyond 5 fathoms-
Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel-
Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon
Shoal out to 5 Fathoms-
Hawk Channel from Ocean Reef to Craig Key out to the reef-
Hawk Channel from Craig Key to west end of Seven Mile Bridge out
to the reef-
Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal
out to the reef-
Straits of Florida from Ocean Reef to Craig Key out 20 NM-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge 20 to 60 NM out-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
609 AM EST Fri Feb 10 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND
ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

A Small Craft Advisory is in effect for all coastal waters of the
Florida Keys through at least 11 AM this morning due to northeast
winds 20 to 25 knots. The Advisory will likely persist for most
portions of the coastal waters through tonight.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

No hazardous weather is expected at this time Saturday through
Wednesday.

The timing of a storm system moving east through the northern
Gulf of Mexico Wednesday night or Thursday is uncertain at this
time. However, a period of southwest to west winds near 20 knots
(or higher) is likely as this system treks east across Florida.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

CLR

Nearby

Small Craft Advisories in Florida, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.